Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 34, NWS Las Vegas, NV

August 26, 2007San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 26, 2007, 11:23 AM PDT for San Bernardino County, California. It took effect at Aug 26, 2007, 11:28 AM PDT. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 26, 2007, 11:23 AM PDT (18:23 UTC)
In effect from
Aug 26, 2007, 11:28 AM PDT
Expired
Aug 26, 2007, 1:30 PM PDT
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Aug 26, 11:54 AM PDTFLASH FLOOD2 Ene Twentynine Palms, CAOVER ONE FOOT OF WATER RUNNING OVER ROADS EAST OF DOWNTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 261828
FFWVEF
CAC071-262030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1123 AM PDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 130 PM PDT.

* AT 1114 AM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...TWENTYNINE PALMS...TWENTYNINE PALMS
  MCAS AND WEST WIND AERO.

A NEARLY STATIONARY THUNDERSTORM ON THE SOUTH SIDE OF TWENTYNINE 
PALMS WAS PRODUCING VERY HEAVY RAIN. SPOTTERS REPORT THE SOUTH SIDE 
OF TWENTYNINE PALMS AND TO THE WEST TOWARDS JOSHUA TREE AS  
EXPERIENCING FLOODING...WITH HIGHWAY 62 BEING COVERED WITH WATER 
WEST OF TWENTYNINE PALMS. THE STORM PRODUCING THE HEAVY RAINFALL IS 
NOT EXPECTED TO MOVE AND WILL CONTINUE TO PRODUCE HEAVY RAIN UNTIL 
AT LEAST 1230 PM PDT. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

LAT...LON 3424 11631 3404 11628 3405 11588 3431 11595

$$

JJ
2 follow-up statements
000
WGUS75 KVEF 261920
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM PDT SUN AUG 26 2007

CAC071-262030-
SAN BERNARDINO CA-
1219 PM PDT SUN AUG 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...

AT NOON PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM 
PRODUCING FLASH FLOODING OVER THE WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWENTYNINE 
PALMS MCAS.

AT 1154 AM SPOTTERS REPORTED OVER A FOOT OF RUNNING WATER JUST TO 
THE EAST OF DOWNTOWN TWENTYNINE PALMS. AT 1209 PM THE STORM 
PRODUCING THE HEAVY RAIN AND FLOODING WAS JUST OVER WEST WIND AERO  
AND WAS SLOWLY MOVING EAST AT LESS THAN 10 MPH WHILE STRADDLING 
HIGHWAY 62.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3424 11631 3404 11628 3405 11588 3431 11595

$$

JJ
000
WGUS75 KVEF 262019
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
112 PM PDT SUN AUG 26 2007

CAC071-262022-
SAN BERNARDINO CA-
112 PM PDT SUN AUG 26 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SAN
BERNARDINO COUNTY...

THE THUNDERSTORM RESPONSIBLE FOR THE FLOOD PRODUCING RAIN HAS 
DISSIPATED AND MOVED EAST OF THE WARNED AREA. NO ADDITIONAL FLOODING 
IS ANTICIPATED. HOWEVER...TRAVELERS SHOULD BE AWARE OF ANY STANDING 
WATER AS IT MAY BE DIFFICULT TO JUDGE ITS DEPTH.

LAT...LON 3424 11631 3404 11628 3405 11588 3431 11595

$$

JJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:17 AM PDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 26, 10:17 AM PDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1017 AM PDT SUN AUG 26 2007

.UPDATE...DID NOT MAKE TOO MANY CHANGES TO THE CURRENT FORECAST.
THERE SHOULD BE PLENTY OF MOISTURE ACROSS THE FORECAST AREA TODAY
WITH PW VALUES AN INCH OR BETTER. AT 16Z...THERE IS SOUTHERLY FLOW AT
YUMA THROUGH 5K FT AND A DEW POINT OF 70. AT 16Z DEW POINTS RANGE
FROM THE MID 40S TO MID 60S FORECAST AREA WIDE.  NOW...THE BIG
QUESTION IS FIGURING OUT WHERE IT WILL RAIN.  DON/T SEE ANY GREAT
TRIGGER MECHANISMS FOR THIS AFTERNOON.  WATER VAPOR SHOWS A LOW
OFF THE SOUTHERN CALIFORNIA COAST THAT COULD PULL MOISTURE
NORTHWARD ACROSS US...AND THERE IS ANOTHER FEATURE IN SOUTHERN
ARIZONA THAT THE MODELS MOVE NORTHWARD.

WHERE IT DOES RAIN TODAY AN ABUNDANT AMOUNT OF RAIN COULD FALL.
LAPS SOUNDINGS AT LAS...EED...IGM HAS PW VALUES OF
1.48...1.88...AND 1.37 RESPECTIVELY WITH VERY LIGHT FLOW. SINCE
CAN/T PINPOINT EXACT RAIN LOCATION WILL NOT ISSUE A FLASH FLOOD
WATCH TODAY AS DON/T THINK IT WOULD VERIFY CWA WIDE. DID HAD
MODERATE RAIN TO THE GRIDS.

WILL UPDATE ZFPVEF AFTER 18Z.

/81/
&&

.PREV DISCUSSION... /ISSUED 310 AM PDT SUN AUG 26 2007/

.SYNOPSIS...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MOJAVE
DESERT AND THE SOUTHERN GREAT BASIN TODAY BEFORE A SLOW DRYING TREND
TAKES PLACE DURING THE FIRST OF THE WEEK. TEMPERATURES TO BE NEAR
NORMAL AND THEN WARM TO WELL ABOVE NORMAL BY THE END OF THE WEEK.
&&

.SHORT TERM...LOWER LEVEL MOISTURE SHIFTED INTO THE SOUTHERN PORTION
OF THE CWA ON SATURDAY WITH DEW POINT TEMPS GENERALLY 5-15 DEGREES
ABOVE THOSE OF 24HRS AGO. HOWEVER...THE EXTREME SOUTHERN PORTION OF
THE CWA IS ACTUALLY SHOWING A DROP IN LOW LEVEL MOISTURE. CAUSE IS
LIKELY DUE TO DECREASE IN SOUTHERLY FLOW TO THE SOUTH WITH YUMA VAD
WINDS SHOWING SOUTH FLOW THROUGH 4K FEET INSTEAD OF 8K+ OF 24HRS
AGO. EITHER WAY THOUGH TODAY SHOULD BE INTERESTING. WEAK CIRCULATION
THAT HAS BEEN OFF THE CENTRAL BAJA COAST PAST FEW DAYS HAS DRIFTED
FURTHER NORTH AND PUSHED INCREASED MOISTURE NORTH ACROSS THE WESTERN
PORTION OF THE CWA. AT THE SAME TIME...BOTH NAM/GFS CONTINUE TO SHOW
BEST DYNAMICS ACROSS THE EXTREME SOUTHERN PORTION OF THE CWA/
NORTHWEST ARIZONA AND NORTH INTO LINCOLN COUNTY. DYNAMICS AND PW
VALUE WELL OVER AN INCH POINT TO THE POTENTIAL FOR LOCALLY HEAVY
RAIN FROM ANY CONVECTION...BUT AT THIS POINT DO NOT BELIEVE THERE IS
A NEED FOR A FLASH FLOOD WATCH. WILL NEED TO TAKE A LOOK AT THE 12Z
RUNS AND DAY SHIFT MAY NEED TO ADJUST THIS THINKING IF LATEST RUNS
PINPOINT THINGS A BIT BETTER. FOR NOW WILL BROADBRUSH SCATTERED
THUNDERSTORMS ACROSS MUCH OF THE AREA. BY MONDAY RIDGE CENTERED TO
THE EAST OF THE AREA TODAY BEGINS TO BUILD WEST INTO TUESDAY. LIGHT
FLOW ALOFT WILL NOT ALLOW FOR MOISTURE TO EXIT AREA VERY QUICKLY BUT
OVERALL TREND WILL BE MORE AFTERNOON/EVENING CONVECTIVE CYCLE FOR
MONDAY AND TUESDAY WITH A DECREASE IN COVERAGE EACH DAY AS
RIDGE/STABILIZATION BEGINS TO CAP CONVECTION WITH TIME. TEMPS TO
LIKELY BE THE COOLEST...NEAR NORMAL...TODAY AND THEN SLOWLY INCREASE
INTO TUESDAY WITH BUILDING HEIGHTS AND DRYING.

.LONG TERM...HIGH PRESSURE FORECAST TO SET UP OVER ARIZONA BEGINNING
WEDNESDAY AND CONTINUING THROUGH THE REMAINDER OF THE WEEK. EXPECT
TEMPERATURES TO INCREASE UNDER THE HIGH AND WE WILL MOST LIKELY
APPROACH HEAT WARNING CRITERIA. GFS IS SHOWING SOME RESIDUAL
MOISTURE TRAPPED UNDER THE HIGH COULD LEAD TO CLOUD COVER EACH
AFTERNOON AND KEEPING TEMPERATURES DOWN SLIGHTLY. STILL LEFT IN A
SLIGHT CHANCE OF THUNDERSTORMS FOR MOHAVE COUNTY...BUT CHANCES
SHOULD BE FAIRLY LOW DUE TO THE WARMING ALOFT ASSOCIATED WITH THE
HIGH AND ONLY HAVE POPS OVER THE HIGHER TERRAIN. OTHERWISE IT LOOKS
LIKE A MOSTLY DRY AND HOT EXTENDED FORECAST.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS ARE EXPECTED TO REMAIN
AROUND 10 KTS OR UNDER THROUGH 18Z THEN BECOME MORE SOUTHERLY AROUND
8-12 KTS. AFTER 18Z...EXPECT CLOUDS TO DEVELOP AROUND 10K FT WITH
SCATTERED AFTERNOON THUNDERSTORMS WHICH COULD LOWER CIGS TO AROUND
6-8K FEET. ANY THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING
HEAVY RAIN AND GUSTY WINDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORMS CHANCES WILL INCREASE AFTER 18Z AS A
MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE. SOUTH TO SOUTHWEST
WINDS AROUND 10 KTS EXPECTED MOST PLACES THROUGH THE AFTERNOON. ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY
RAIN AND GUSTY WINDS.
&&

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

81/JENSEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 26, 6:27 AM PDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
627 AM PDT SUN AUG 26 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-270430-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
627 AM PDT SUN AUG 26 2007 /627 AM MST SUN AUG 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE LOOKED
FOR ACROSS THE AREA TODAY. THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL FOR BRINGING LOCALIZED HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRIER CONDITIONS WILL BE SEEN MONDAY THROUGH WEDNESDAY ALTHOUGH
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL STILL OCCUR
ACROSS MAINLY THE SOUTHEAST PORTION OF NEVADA AND NORTHWEST
ARIZONA. THESE THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL
FOR LOCAL HEAVY RAIN AND GUSTY WINDS.

BY THURSDAY...THUNDERSTORM ACTIVITY SHOULD BE TO THE EAST OF THE
AREA HOWEVER TEMPERATURES WILL BEGIN TO WARM WITH RECORD TO NEAR
RECORD READINGS POSSIBLE BY THE END OF THE WEEK. THESE
TEMPERATURES MAY WARRANT AN EXCESSIVE HEAT WARNING FOR THE LOWER
DESERT REGIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY
BE ENCOUNTERED TODAY AND THIS EVENING.

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.